Alert archive / Florida / Tornado Warnings in 2024

Tornado Warning 41, NWS Miami, FL

October 9, 2024Miami-Dade County, Florida

NWS Miami, FL issued this tornado warning at Oct 9, 2024, 4:41 AM EDT for Miami-Dade County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2024, 4:41 AM EDT (08:41 UTC)
Expired
Oct 9, 2024, 5:00 AM EDT
In force
19 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 18 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2024-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2024-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

330 
WFUS52 KMFL 090841
TORMFL
FLC086-090900-
/O.NEW.KMFL.TO.W.0041.241009T0841Z-241009T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
441 AM EDT Wed Oct 9 2024

The National Weather Service in Miami has issued a

* Tornado Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 500 AM EDT.

* At 441 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Florida City, or near Homestead General Airport,
  moving north at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Homestead, Homestead General Airport, The Redland, and Florida
  City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2544 8049 2545 8058 2553 8057 2552 8046
TIME...MOT...LOC 0841Z 192DEG 13KT 2545 8054 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

WR
1 follow-up statement
140 
WWUS52 KMFL 090851
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
451 AM EDT Wed Oct 9 2024

FLC086-090901-
/O.EXP.KMFL.TO.W.0041.000000T0000Z-241009T0900Z/
Miami-Dade FL-
451 AM EDT Wed Oct 9 2024

...THE TORNADO WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL EXPIRE AT
500 AM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

LAT...LON 2544 8049 2545 8058 2553 8057 2552 8046
TIME...MOT...LOC 0851Z 192DEG 13KT 2548 8053 

$$

WR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 1:40 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Oct 9, 1:40 AM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
140 AM EDT Wed Oct 9 2024

...New AVIATION...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 147 PM EDT Tue Oct 8 2024

Now through Midnight:

850mb Mesoanalysis indicates the continued progression of a
convergent band northwards across South Florida indicative of
southwesterly flow to the south of the boundary and northeasterly
flow on the north side of the boundary. A noticeable CAPE gradient
remains across the region as well with the highest instability
located to the south of the region over Florida Bay and along the
immediate east coast of South Florida. Cannot rule out a few pockets
of heavy rainfall this afternoon as PWATs remain near the daily
max with the greatest potential across areas with sufficient
CAPE. A lull in the rainfall is expected in the evening and early
overnight hours as the convergent boundary gradually lifts to the
north of the region. Rain and ample cloud cover will keep highs in
the low to middle 80s.

Wednesday - Hurricane Milton Hazards:

Storm Surge: There is an increasing risk of dangerous storm surge
for portions of the Southwest Florida coast. Storm surge warnings
are in effect for coastal Collier and Mainland Monroe County. The
surge will range from 4 to 7 feet over coastal Collier County and 3
to 5 feet over Mainland Monroe County. The peak of the storm surge
will most likely be Wednesday afternoon through Thursday morning.

Winds: Winds will increase across South Florida on Wednesday and
these winds will peak on Wednesday night into Thursday as Hurricane
Milton makes its closest pass the region. The highest probabilities
of tropical storm force winds will be along the Gulf Coast of
Southwest Florida. Tropical storm force winds will also be possible
across the rest of South Florida especially in gusts.

Flooding: Milton's outer rainbands will begin to reach Southwest
Florida early Wednesday morning and will begin to spiral across
the area through early Thursday. Heavy downpours will be likely
within rainbands with additional rainfall totals of 1-3" with
localized totals up to 4" possible through Thursday.

Tornadoes: As Milton progresses eastward towards South Florida,
the first outer bands will reach the Southwest Florida coast
beginning early on Wednesday. A few isolated tornadoes will be
possible within these rainbands as they spiral across the area
from west to east through early Thursday morning.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 147 PM EDT Tue Oct 8 2024

Impacts listed above for Milton will continue to impact the region
and gradually abate during the day on Thursday.

Lingering, albeit much lower rain chances are expected through
the remainder of the period, with highs in the mid to upper 80s.
This forecaster certainly holds high hopes for a stretch of dry
days after this prolonged period of wet weather in South Florida.

&&

.AVIATION...
(06Z TAFS)
Issued at 137 AM EDT Wed Oct 9 2024

Generally VFR expected overnight, although there will be isolated
showers and storms near KAPF. Winds will remain on the lighter
side until later on this morning when winds begin to pick up with
the arrival of Milton's circulation. Rounds of SHRA/TSRA from
outer bands associated with Milton will push through the area
during the period, particularly for KAPF. For now, have put in
VCTS for APF and VCSH for the east coast, but this could be
upgraded to TSRA in later updates as timing confidence increases.

&&

.MARINE...
Issued at 147 PM EDT Tue Oct 8 2024

Tropical storm conditions will become possible across our Gulf
waters on Wednesday and our Atlantic waters Wednesday night into
Thursday. While seas will subside through Thursday night along the
Gulf, seas will build quite significantly across the east coast as
swell on the back side of Milton opposes the Gulf Stream. Expect
these seas to peak on Friday and mostly subside by the end of the
weekend.

&&

.BEACHES...
Issued at 147 PM EDT Tue Oct 8 2024

With the slowing of Milton, the high risk for rip currents along
the east and west coasts will likely hold off until Wednesday.
While the risk will subside for the Gulf on Thursday night, it
will persist through the weekend along the east coast due to the
aforementioned swell.

Additionally, there is a potential for dangerous and damaging surf
conditions late this week into the weekend. This is most likely
across the Palm Beaches, but could spread to Broward county
beaches as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  79  87  74 /  90  70  40  20
West Kendall     89  79  88  74 /  80  70  40  20
Opa-Locka        89  80  89  75 /  90  70  40  20
Homestead        89  80  87  74 /  80  70  30  20
Fort Lauderdale  89  79  87  74 /  90  80  40  30
N Ft Lauderdale  89  79  88  74 /  90  80  40  30
Pembroke Pines   91  81  89  75 /  90  80  40  30
West Palm Beach  89  78  88  74 /  90  80  40  40
Boca Raton       89  78  89  74 /  90  80  40  30
Naples           87  79  85  73 / 100  70  40  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for FLZ063-066-069-070.

     Tropical Storm Warning for FLZ063-066>075-168-172>174.

     Flood Watch through Thursday morning for FLZ063-066>075-168-
     172>174.

     Storm Surge Warning for FLZ069-075.

AM...Hurricane Watch for AMZ610.

     Tropical Storm Warning for AMZ610-630-650-651-670-671.

GM...Hurricane Watch for GMZ656-676.

     Tropical Storm Warning for GMZ656-657-676.

&&

SHORT TERM...Hadi
LONG TERM....Hadi
AVIATION...Culver
Hazardous weather outlook, Oct 9, 4:01 AM EDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
401 AM EDT Wed Oct 9 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100815-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
401 AM EDT Wed Oct 9 2024

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Flooding: Refer to flood watch for information on potential heavy
rainfall and flooding this week.

Rip Currents: There is a high risk for rip currents for all area
beaches today.

Winds: Tropical Storm force winds are likely for portions of the
region today, mainly along the Gulf coast.

High Surf: As Hurricane Milton approaches, waves will approach 6 to
10 feet in the surf zone today along the Collier county coast.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions associated with Hurricane Milton will continue
to impact portions of South Florida through Thursday. Refer to the
latest watches and warnings and hurricane local statements for more
information.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 10:22 PM EDTSpecial Marine WarningMFL23 min
Oct 8, 10:50 PM EDTSpecial Marine WarningMFL40 min
Oct 9, 12:57 AM EDTSpecial Marine WarningMFL33 min
Oct 9, 1:31 AM EDTSpecial Marine WarningMFL59 min
Oct 9, 1:39 AM EDTSpecial Marine WarningMFL66 min
Oct 9, 2:08 AM EDTRip Current StatementMFLBroward, Collier, Miami-Dade, Palm Beach6 days
Oct 9, 2:08 AM EDTHigh Surf AdvisoryMFLCollier48 hr
Oct 9, 2:13 AM EDTSpecial Marine WarningMFL47 min
Oct 9, 2:56 AM EDTSpecial Marine WarningMFL49 min
Oct 9, 3:14 AM EDTTornado WarningMFLCollier31 min
Oct 9, 3:37 AM EDTTornado WarningMFLMiami-Dade23 min
Oct 9, 3:38 AM EDTTornado WarningMFLMiami-Dade19 min
Oct 9, 5:50 AM EDTSpecial Marine WarningMFL25 min
Oct 9, 6:14 AM EDTSpecial Marine WarningMFL31 min
Oct 9, 6:45 AM EDTSpecial Marine WarningMFL45 min
Oct 9, 7:12 AM EDTTornado WarningMFLCollier, Hendry33 min
Oct 9, 7:32 AM EDTSpecial Marine WarningMFL58 min
Oct 9, 7:47 AM EDTTornado WarningMFLBroward, Collier, Miami-Dade, Monroe14 min
Oct 9, 8:15 AM EDTTornado WarningMFLBroward, Collier, Miami-Dade30 min
Oct 9, 8:24 AM EDTSpecial Marine WarningMFL66 min
Oct 9, 8:41 AM EDTTornado WarningMFLBroward, Collier, Miami-Dade, Monroe17 min
Oct 9, 9:10 AM EDTTornado WarningMFLBroward, Collier, Miami-Dade35 min
Oct 9, 9:22 AM EDTSpecial Marine WarningMFL68 min
Oct 9, 9:42 AM EDTTornado WarningMFLBroward, Collier, Hendry, Palm Beach18 min
Oct 9, 9:52 AM EDTTornado WarningMFLBroward, Palm Beach23 min
Oct 9, 9:57 AM EDTTornado WarningMFLBroward, Collier, Hendry, Palm Beach33 min
Oct 9, 10:13 AM EDTTornado Warning Tornado observedMFLBroward, Palm Beach32 min
Oct 9, 10:26 AM EDTTornado WarningMFLCollier, Hendry34 min
Oct 9, 10:26 AM EDTTornado WarningMFLGlades, Hendry, Palm Beach34 min
Oct 9, 10:32 AM EDTSpecial Marine WarningMFL58 min
Oct 9, 10:52 AM EDTTornado WarningMFLPalm Beach23 min
Oct 9, 10:55 AM EDTTornado WarningMFLGlades, Hendry35 min
Oct 9, 10:56 AM EDTSpecial Marine WarningMFL49 min
Oct 9, 10:58 AM EDTTornado WarningMFLCollier, Hendry17 min
Oct 9, 11:06 AM EDTTornado WarningMFLCollier, Hendry24 min
Oct 9, 11:15 AM EDTTornado WarningMFLPalm Beach30 min
Oct 9, 11:27 AM EDTTornado WarningMFLGlades, Hendry33 min
Oct 9, 11:29 AM EDTTornado WarningMFLGlades31 min
Oct 9, 11:30 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Oct 9, 11:40 AM EDTTornado WarningMFLCollier19 min
Oct 9, 11:42 AM EDTTornado WarningMFLPalm Beach31 min
Oct 9, 11:45 AM EDTSpecial Marine WarningMFL90 min
Oct 9, 11:52 AM EDTSpecial Marine WarningMFL98 min
Oct 9, 11:56 AM EDTTornado Warning Tornado observedMFLGlades34 min
Oct 9, 11:57 AM EDTTornado WarningMFLGlades, Hendry33 min
Oct 9, 12:36 PM EDTAreal Flood AdvisoryMFLCollier98 min
Oct 9, 12:49 PM EDTTornado WarningMFLCollier26 min
Oct 9, 1:06 PM EDTAreal Flood AdvisoryMFLCollier87 min
Oct 9, 1:19 PM EDTTornado WarningMFLCollier, Hendry26 min
Oct 9, 1:23 PM EDTSpecial Marine WarningMFL67 min
Oct 9, 1:29 PM EDTTornado WarningMFLPalm Beach16 min
Oct 9, 1:36 PM EDTTornado WarningMFLGlades24 min
Oct 9, 1:44 PM EDTTornado WarningMFLCollier, Hendry31 min
Oct 9, 1:48 PM EDTSpecial Marine WarningMFL57 min
Oct 9, 1:51 PM EDTTornado WarningMFLGlades, Hendry24 min
Oct 9, 2:07 PM EDTTornado WarningMFLCollier, Monroe23 min
Oct 9, 2:13 PM EDTTornado WarningMFLGlades, Hendry32 min
Oct 9, 2:21 PM EDTTornado WarningMFLHendry, Palm Beach24 min
Oct 9, 2:23 PM EDTTornado WarningMFLCollier, Monroe10 min
Oct 9, 2:24 PM EDTTornado WarningMFLGlades10 min
Oct 9, 2:26 PM EDTTornado WarningMFLBroward, Collier24 min
Oct 9, 2:30 PM EDTSpecial Marine WarningMFL2 hr
Oct 9, 2:33 PM EDTTornado WarningMFLCollier, Monroe23 min
Oct 9, 2:37 PM EDTTornado WarningMFLPalm Beach38 min
Oct 9, 2:45 PM EDTTornado Warning Tornado observedConsiderable damage threatMFLGlades15 min
Oct 9, 2:48 PM EDTTornado WarningMFLBroward, Collier, Hendry, Palm Beach27 min
Oct 9, 2:51 PM EDTTornado WarningMFLHendry, Palm Beach13 min
Oct 9, 2:54 PM EDTAreal Flood AdvisoryMFLHendry, Palm Beach2 hr
Oct 9, 3:03 PM EDTTornado WarningMFLBroward, Collier27 min
Oct 9, 3:16 PM EDTTornado WarningMFLPalm Beach29 min
Oct 9, 3:23 PM EDTTornado WarningMFLBroward, Collier11 min
Oct 9, 3:25 PM EDTTornado WarningMFLPalm Beach20 min
Oct 9, 3:39 PM EDTTornado WarningMFLPalm Beach21 min
Oct 9, 3:47 PM EDTTornado Warning Tornado observedMFLBroward, Palm Beach28 min
Oct 9, 4:02 PM EDTAreal Flood AdvisoryMFLCollier105 min
Oct 9, 4:14 PM EDTTornado WarningMFLBroward, Palm Beach16 min
Oct 9, 4:18 PM EDTTornado WarningMFLPalm Beach27 min
Oct 9, 4:28 PM EDTTornado WarningMFLPalm Beach32 min
Oct 9, 4:40 PM EDTTornado WarningMFLPalm Beach20 min
Oct 9, 4:48 PM EDTTornado Warning Tornado observedConsiderable damage threatMFLPalm Beach27 min

Nearby

Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.